It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board


Heart Disorders Board Index


Hi Danny, :)

[QUOTE]I went through about 10 nitro sprays. My face was bright red, and burning all day?
Something new happened today while I was eating my lunch. I swallowed warm, almost hot mashed potatoes. I felt the warmth going down. And before I could take a drink of water I felt a instant searing pain.[/QUOTE]

As you are finding out, some days are a little bit better than others. After I started my therapy I developed constant nausea. I have nausea to this day though it now usually subsides after mid-morning. Sometimes I get nauseous after going to bed. I suspect the medications might be causing it but cannot be sure. I am used to it now and it's not nearly as bad as it was last year. I have no prior history of any stomach problems.

It's strange how similar some of our symtoms are. I'd get the tightness in the chest, pain and then breathing problems when out walking (trying to lose weight). Cold air only made it worse. Walking and exercising was often a struggle because I could not breathe properly and would develop lung and chest pain. The chest pain I sometimes got while doing intense 1/2 hour cardio exercises was really scary. In my mind, there was no way to be sure it wouldn't evolve into an MI. My doctor's only comment in that regard was that I should not "overdo it" and should keep going when the pain happens because the heart needs the exercise. Because I don't feel comfortable with that I haven't been doing these exercises. I walk, not nearly as often as I used to and as I should. I still have some shortness of breath but can live with that. (Not that I have a choice).

I have the same thing happen to me sometimes with the food going down and it can be extremely painful. It does not last long but it sure hurts! Were I to ask my doctor, he'd say it's from acid reflux, I could bet.

If you ever decide to discontinue your calcium channel blocker for whatever reason, you should do it over a period of several weeks. I stopped mine abruptly after I had become fed up with its side effects. Several very scary days followed with my heart out of control and plenty of chest pain. I had to go back on it when my doctor returned from holidays.

Just wondering what type of a diuretic you're on. I am on Spironolactone and Hctz. Glad to hear you're not having any problems with your breathing. :)
Your flushing (being red in the face and sometimes body, feeling on fire) is a side effect of the CCB and perhaps also the Hctz (or whatever water pill you're on). Unpleasant but nothing to be concerned about.

[QUOTE]Has anyone explained to you why you have so many things going on? Are they related to a central problem? I have been wondering that myself?[/QUOTE]

My doctor didn't offer any explanations or advice. As a matter of fact, some information was withheld. With the exception of my nephrologist, no one really sat down with me for a heart to heart talk. I had the usual counselling in the hospital and a few meetings with the dietitian over the last year.
The central problem is the damage to the cardiovascular system (including the kidneys) caused by the uncontrolled hypertension. I am just grateful I can work and live a nearly normal life.


P.S. Just read your update...thanks for that. Your BP spikes are worrisome. They are most likely hormonal and I am glad you're still being tested in that regard. Glad you had that ECG right there and available. Think two nitro patches are better than one? (just kidding - they'd better be!)

flowergirl





All times are GMT -7. The time now is 01:41 AM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!